It is currently Wed Aug 23, 2017 9:16 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 13 posts ] 
Author Message
PostPosted: Sun Jul 31, 2011 8:32 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Hello all,

I was wondering, would it be feasible for me to taper by 0.125 mg per week? I am currently on 2 mg. My requirement for the taper is that I remain functional. Can I do this relatively painlessly?

If not, what about 0.125 mg every 2 weeks?

ALSO, Plan B is to start spacing out my doses. This way I would start taking my 2 mg dose a couple of hours later each day, going longer and longer between doses until I can quit? Thoughts?

Also, how bad is jumping off at 2 mg? Would I be functional. I can deal with pain, insomnia, anything. I just need to be functional.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 31, 2011 9:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey SunAtBack,

You can jump from 2mg and probably be functional, but you're more than likely gonna feel like hell, even though you're gonna be functional.

Your best bet is to taper, taper, taper. Cutting your dose by .125mg per week sounds good, but you really need to listen to your body as your tapering. A lot of people stabilize after a week or so once they drop their dose, but some people take longer to stabilize.

Good luck and keep us posted.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 31, 2011 11:16 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Thank-you, Romeo. I think tapering is definitely the better idea, as I'm still in minor benzo withdrawal and cold turkey would suck right now.

I'm going to turn this into an unofficial taper journal, because I could use the support, if you guys wouldn't mind.

Plan is to drop 0.125 mg per week.

Day 1: Feeling optimistic. Dose: 1.875 mg.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 01, 2011 1:08 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Journal away Bud!!

Many of us have found journaling to be quite therapeutic AND you can go back and see just how far you've come. Every once in a while, I go back and read some of my old posts and it always amazes me what an ass I was ( :lol: ).....OOOoops, I meant to say, it always amazes me to see how far I've come!!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 6:48 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Day 2

Well, decided to drop by 0.5 mg, since I have the 8 mg pills, and if I make even the tiniest error dividing the pill, it throws me off by more than 0.125 mg. So, we'll see how this goes. I feel like this is the smallest jump I can do while still being fairly accurate with the doses.

Day 2: 1.5 mg


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 02, 2011 1:19 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Feel alright today, had some racing heartbeat last night but that's benzo w/d for sure.

Anyway, how will the drop from 1.5 to 1 be? Is this tolerable, or would it be better to go to 1.25 first?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 02, 2011 1:31 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Jun 29, 2011 4:14 pm
Posts: 20
I think if you let your body adjust to the 1.5mg first, you should be okay going from that to 1mg. I would guess it might take 5-7 days to get used to the 1.5mg before you can drop lower without feeling some withdrawal effects, but everyone is different. I personally halved my dosage every 4-5 days (8mg, then 4mg, then 2mg, all the way down to .25mg for 4 days, then I stopped) and felt very little withdrawal (the only thing I really remember is feeling crappy enough dropping from 4 days at 1mg to .5mg that I had to take another .5mg, but by the next day I was fine with the .5mg), but that may be too much/too fast for some people. Anyways, good luck...tapering definitely seems to be the better option. Hope all goes well.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 02, 2011 6:35 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Day 3: 1.5 mg

Well, this already sucks.

I'm sweaty, sneezing, yawning, chilled, got a runny nose, and a bit achy. Hard to separate the benzo w/d from the bupe w/d, though. I get chills and sweat from the Xanax w/d as well. God DAMMIT I swear I would withdraw from Suboxone happily if I didn't have this fucking benzo w/d to deal with. Worst class of drugs ever discovered, as far as I'm concerned.

Time to man up, I guess. This won't last forever.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 02, 2011 10:22 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 17, 2011 7:48 pm
Posts: 4
Hi SunAtback thanks for posting your taper and I wish you all the best!! I'm new to this forum and am encouraged by all the support I see. I'm in the process of my own taper and plan on taking a much slower approach as I'm a wuss.. :lol: Again good luck and keep it up, i'm pulling for you!!


Top
 Profile  
 
   
 Post subject:
PostPosted: Wed Aug 03, 2011 4:22 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Thanks, brayden. I actually suprisingly feel alright today, which is good since it's been ~72 h now and the half-life should have hit me if it was going to. I did take 8 mg loperamide last night, though, so I don't know if that's holding any symptoms at bay. Anyway, if I still feel like this tomorrow I'm going to drop to either 1.25 mg or maybe 1 mg.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 03, 2011 8:37 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
For accounting purposes, Day 4: 1.5 mg.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 05, 2011 8:22 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
Day 5: 1.25 mg and Day 6: 1.25 mg

Doing alright, felt slight withdrawals today, but nothing too bad. I would compare it to a fly buzzing around your head. Annoying, but it won't know kill you.

One problems is, now that I'm dropping my dose, I'm starting to get a little buzz from the Suboxone. I head as you drop in dose, more of the buprenorphine is converted to norbuprenorphine, which is more euphoric.

Now, I sure as hell don't mind getting a buzz, but not sure if it's the best thing if I'm going to stay sober. Guess there's nothing to be done about it though.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Aug 06, 2011 10:03 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
That's pretty weird, because that happened to me and I think it was somewhere around where you are now. I've been on Sub for 5.5 years, up to 32 mg/day, and was never getting high from it. Then, during tapering, I had a little while where I really felt it. Boy, that was strange! I got warm suddenly and even got a little case of nodding. It went away though and I've kept tapering with absolutely none of that anymore. So, it may be only a temporary thing for you too. I was absolutely afraid I'd start to like it too much!!

Good luck with your tapering :D

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 13 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: MovingOn and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group